MAUDE Adverse Event Report: MEDTRONIC XOMED INC. IPC® FOOTPEDAL; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

MEDTRONIC XOMED INC. IPC® FOOTPEDAL; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Model Number 1898430
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned.However, the product analysis results are pending completion of the evaluation.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that during setup, when the handpiece was at rest/inactive and the foot switch was released, the handpiece turned on by itself.Also, when using the foot switch, there was no action from the console.There was no patient impact or injury.
 
Additional Manufacturer Narrative
The product analysis indicates that an intermittent connection was observed.The cable assembly had an electrical short.The cable assembly was replaced, tested, and passed to manufacturing specifications.If information is provided in the future, a supplemental report will be issued.

Brand Name
IPC® FOOTPEDAL
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key6868407
Report Number1045254-2017-00319
Device Sequence Number16308460
Product Code ERL
UDI-Device Identifier00613994436405
UDI-Public00613994436405
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Technologist
Type of Report Initial,Followup
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1898430
Device Catalogue Number1898430
Device Lot Number209234051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2017
Supplement Date Received by Manufacturer10/10/2017
Initial Report FDA Received Date09/15/2017
Supplement Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1